How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9613
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

Our yorkie might if eaten a 100 mcg synthroid Should

Customer Question

Hi our yorkie might if eaten a 100 mcg synthroid
Should we do anything? She ways 8.5 lbs
Thanks
Paul
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 year ago.
Hello, I'm Dr. Deb. I'll do my best to help you today.
I'm sorry for this concern for Mia.
As you may know, this drug can be given to dogs as well as humans to treat hypothyroid disease but the dose in dogs is much higher than it is for us. The normal dose for a dog this size would be about 70 micrograms so for her having eaten 100 mcg wouldn't constitute a toxic or evenly terribly high dose for her.
Symptoms which might be seen (especially in cases of chronic overdose but much less likely in one time, acute ones) include vomiting, diarrhea, hyperactivity to lethargy, hypertension, increased heart and respiratory rate, and abnormal pupillary light reflexes. These signs might be seen about 1-9 hours after the pill was ingested.
But, to be honest, I very much doubt that she'll develop any symptoms at all from the ingestion of this much Synthyroid as a one time event.
I hope this helps to reassure you that most likely she'll be fine. Deb
Expert:  Dr. Deb replied 1 year ago.
Hi Paul Nataloni,

I'm just following up on our conversation about Mia. How is everything going?

Dr. Deb